Constipation on Oxaliplatin/5FU/Folfox

  • 6 replies
  • 132 subscribers
  • 249 views

Hello all, I'm experiencing worrisome constipation that goes on for several days and after just having partial colon removal almost 90 days ago, I'm very worried. Also, because it's quite painful, I've never had constipation so I have no idea of the pain is typical or even if the constipation itself is part and parcel of this medicine. Any input is appreciated, thanks. 

  • Hi  

    I would definitely speak to your team, only to guide you with the best way forward in managing it .

    We have had a few issues over the years . Mainly due to medication with mum but getting the advise helped get a good plan in place going forward .

    She was inclined to press down but the nurse told us the correct way is actually to lift your rib cage up and inhale , exhale then allow it to lower . Never heard of it before but it did help .

    Mum also has meds added to her blister pack .

    They will want to find out the cause and solution for you . Your GP could certainly help with initial assessment but also your team if you have not been discharged .

    Definitely don’t plod on with it .

    Take care ,

    Court 

    Community Champion Badge

    Helpline Number 0808 808 0000

  • Hi Gab. I was in the same position a few days ago after partial removal of the colon and into the 3rd cycle of Capox. I spoke to the oncologist who recommended a high fibre diet and to drink at least 2 litres each day. After about 3 days my motions were back to normal.

    He did say as a last resort I could use over the counter remedies.

    Hope this helps.

    Steve.

  • Hi Steve, well actually my medicine is Folfox and they have me medicine yesterday, took an Xray and did an office exam. They said it's better to have diarrhea than to be constipated for days so problem solved. At least that one!!

  • Hello. I also had constipation after each treatment. I was advised to take stool softeners every day. This did help say to say bowel movements -  it chemo week was always harder. I had to used a suppository one time. Thankfully my chemo is over and now my bowel movements (although irregular) no longer require the softeners

  • Actually, the meds starting working at 0330! I'm in a much better mood now, I didn't even realize what a crappy  mood I was in, pun intended!